MAUDE Adverse Event Report: ENDOLOGIX INC. AFX; CUFF/LIMB

ENDOLOGIX INC. AFX; CUFF/LIMB
Model Number A25-25/C95-O20
Medical Device Problem Codes Partial Blockage (1065); Occlusion Within Device (1423); Improper or Incorrect Procedure or Method (2017); Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Failure of Implant (1924); Occlusion (1984)
Date of Event 11/13/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in the event will not be returned for evaluation, they remain implanted in the patient.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Event or Problem Description
During the initial implant, it was reported that the physician implanted a gore excluder leg on the right external iliac artery to the common iliac artery then the afx was implanted above the excluder leg, lastly afx proximal extension was implanted.About 8 months post implant, ct showed thrombotic occlusion of the right external iliac artery to the common iliac artery.The physician elected to perform a thrombectomy and placed a new gore viabahn.It was noted by the physician that the thrombosis was due to patient anatomy and access vessel and was not a device related issue.There has been no additional patient sequelae reported at this time.
 
Additional Manufacturer Narrative
Clinical evaluations was unable to find substantial evidence to support the following reported events; off label use of non-endologix products, iliac and stent occlussion, iliac and stent occlusion (all components), successful thrombectomy and addition of 2 more non endologix stents from proximal to distal ends of right limb.The most likely cause of the occlusion within the stent of the main body and right limb extension(will be reported in a separate report) was related to the off label aorto-iliac anatomy.Procedure related harms and the final patient disposition could not be determined due to a lack of medical records.There have been no further reports of negative patient sequelae.Devices remain implanted in the patient and were not returned, no evaluation completed.The review of manufacturing lot confirmed all devices met specifications prior to release.This complaint is not capa eligible at this time.These types of events will be monitored and trended as part of the quality.(b)(4).

Brand Name
AFX
Common Device Name
CUFF/LIMB
Manufacturer (Section D)
ENDOLOGIX INC.
2 musick
irvine CA 92618
MDR Report Key7119793
Report Number2031527-2017-00669
Device Sequence Number19157232
Product Code MIH
UDI-Device Identifier00818009010384
UDI-Public(01)00818009010384(17)190506
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date05/06/2019
Device Model NumberA25-25/C95-O20
Device Lot Number14532830-23
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/19/2017
Supplement Date Received by Manufacturer04/19/2018
Initial Report FDA Received Date12/14/2017
Supplement Report FDA Received Date04/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;